MAUDE Adverse Event Report: COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL
Model Number G49937
Medical Device Problem Code Split (2537)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The user facility reported while trying to use the universa soft ureteral stent, a split distal end caused it to not be able to be used.As reported, there was no harm to the patient.Additional patient, device and event information has been requested but reply has not been received at the time of this report.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: the investigation included a visual inspection of the returned device, a review of complaint history, the device history record, instructions for use (ifu), quality control data, and the device specifications.One universa soft ureteral stent was received in an open package containing, label lot 8003102.Only the stent and wire guide were returned.The wire guide was returned in an unopened pouch.The tether was not returned with the stent.The proximal coil was torn starting at the first side port and continuing through the end of the coil.A review of production and quality documentation did not identify any specific issues with current manufacturing or quality controls that may have contributed to this incident.A review of the device history record showed there were no non-conformance's identified.A review of complaint history for this product/lot number combination revealed this is the only complaint that has been received.Based on the evidence presented by the sample and physical analysis, the stent was torn during tether removal.The root cause was determined to be related to product use and handling.The product received excessive pressure.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
UNIVERSA SOFT URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6864933
Report Number1820334-2017-02874
Device Sequence Number1222023
Product Code FAD
UDI-Device Identifier00827002499379
UDI-Public(01)00827002499379(17)200620(10)8003102
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG49937
Device Catalogue NumberUSH-500
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/06/2017
Supplement Date Received by Manufacturer12/15/2017
Initial Report FDA Received Date09/14/2017
Supplement Report FDA Received Date12/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1